MAUDE Adverse Event Report: EXACTECH, INC. PS TIBIAL INSERTS SZ 2, 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. PS TIBIAL INSERTS SZ 2, 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 204-22-11
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Deformity/ Disfigurement (2360); Osteolysis (2377); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 04/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section h10: (h3) pending evaluation.
 
Event or Problem Description
As reported, the 76 year old female patient had an initial tka in 2010.The patient has been experiencing swelling, pain, and what felt like a poking sensation in her knees.X-ray studies showed a slight inclination in the tibial implant.We have regularly monitored the x-ray reports which showed worsening.The patient was revised for suspected osteolysis.Additional details pending.
 
Additional Manufacturer Narrative
H3: the revision reported may have been the result of osteolysis and aseptic loosening as stated in the documentation.The aseptic (non-infected) tibial loosening may have been the result of a combination of patient-related conditions and insufficient bonds between the tibial tray and the bone.However, the osteolysis and tibial loosening cannot be confirmed as the explanted devices were not returned for evaluation.H7: z-0019-2022.Additional information: h6 clinical code.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: d4, h4.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: b5, g4.The following sections were corrected: b3, h6, h11.No device was returned for evaluation; radiograph images were provided; however, the reported event was unable to be confirmed.The review identified that there appears to be an area of bone loss along the medial aspect of the tibial bone.However, this cannot be confirmed from the information provided.Tibial loosening and prosthesis wear of the tibial insert cannot be evaluated as product images, initial post-operative radiographs, and pre-revision radiographs were not provided.Operative notes and/or medical records were not provided for review of usage/ technique.A review of manufacturing data was performed and identified that a bag used in the packaging of our polyethylene inserts had been produced outside of our quality specifications.The use of these non-conforming bags may enable increased oxygen diffusion to the uhmwpe (ultra-high molecular weight polyethylene) insert, resulting in increased oxidation of the material relative to inserts packaged with bags that conform to exactech¿s specifications.For inserts with greater than five years of shelf life, increased oxidation of the inserts can lead to premature polyethylene wear resulting in a revision surgery.However, it cannot be confirmed whether these tibial inserts were packaged in a non-conforming bag since manufacturing information was not available for this device.A review of complaint history determined that no further action is required as no trends were identified.A definitive root cause was unable to be determined; however, may have resulted from tibial loosening and prosthesis wear of the polyethylene component.It remains unclear if the reported loosening contributed to the reported instability.However, prosthesis wear, tibial loosening, and instability cannot be confirmed and potential contributions of user or patient-related considerations to the event could not be assessed as the devices were not returned for evaluation and product images, initial post-operative radiographs, and pre-revision radiographs were not provided.
 
Event or Problem Description
Additional information received indicates the patient was complaining of pain and instability in their left knee.No history of fall, no history of fever.Upon examination a varus deformity, limpness and laxity were seen in the left knee.Painful range of movement noted.No signs of local inflammation.X-ray showed severe osteolysis, bone loss with implant loosening on the tibial side with peri-prosthetic osteolysis on the femoral side.

Brand Name
PS TIBIAL INSERTS SZ 2, 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH
2320 nw 66th court
gainesville 32653
Manufacturer Contact
matt collins
2320 nw 66th court
gainesville, FL 32653
3523771140
MDR Report Key19122557
Report Number1038671-2024-00882
Device Sequence Number7628989
Product Code JWH
UDI-Device Identifier10885862048233
UDI-Public10885862048233
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K933610
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/26/2017
Device Catalogue Number204-22-11
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2024
Supplement Date Received by Manufacturer08/01/2024
03/03/2026
02/26/2026
Initial Report FDA Received Date04/16/2024
Supplement Report FDA Received Date08/26/2024
03/13/2026
03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/26/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Patient Age76 YR
Patient SexFemale